Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

ASO test came positive, with negative RA factor. Having joint pain. What can be done?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
ASO Test comes positive now and feeling pain in joints and RA factor tests comes negative
Posted Sun, 19 May 2013 in Lupus
Answered by Dr. Prasad Akole 33 minutes later
Dear friend, welcome to Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

What was rifampicin given for?
Was it any skin disorder?
Was there a streptococcal (microbial) infection earlier?
A negative RA factor does not entirely rule out rheumatoid arthritis.

You need detailed testing with careful history and testing for anti CCP for rheumatoid arthritis.
RA negative arthritis is possible.

A strongly positive ASO titre merely indicates a past streptococcal (bacterial) infection.
Joint pains with positive ASO may occur due to rheumatic fever.
If present, heart valves need to be looked at.

For a specific diagnosis, I would need detailed description of joint affections, past history, medicines used etc.

I hope to have answered your query satisfactorily. I would be glad to answer any further queries. Take care and please keep me informed of your progress at
Good Luck!
Above answer was peer-reviewed by
Follow-up: ASO test came positive, with negative RA factor. Having joint pain. What can be done? 24 minutes later
Sir thank you for the answer.

No historical pain in joints , paining since last 25 days and that too moves from arm to elbow to fingers and some time at back.

Sir what is rheumatic fever?

I dont get fever even in last 1 year.


Answered by Dr. Prasad Akole 13 minutes later
Rheumatic fever is a condition where there is a streptococcal infection that causes joint pains of various joints and later destroys heart valves.

If you had no fever, it is unlikely.

Please provide other answers and details and follow instructions in earlier reply.
Joint pains may be side-effect of certain medicines or presentation of arthritic disorders.

I would recommend to see a rheumatologist for evaluations of joint pains.

It helps us to improve continuously if you could please write a rating review before you ‘accept’ and ‘close’ the query.
Thank you!!

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor